Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: M. Schwarz
Title: Morse homology
Additional book information: Progress in Mathematics, vol. 111, Birkh\"auser Verlag, Basel and Boston, MA, 1993, ix+235 pp., US$49.50. ISBN 3-7643-\linebreak 2904-1.

References [Enhancements On Off] (What's this?)

  • [1] R. Bott, Morse theory indomitable, Publ. Math. Inst. Hautes Études Sci. (1988), 99-114. MR 1001450 (90f:58027)
  • [2] K.-C. Chang, Infinite dimensional Morse theory and multiple solution problems, Birkhäuser, Basel and Boston, MA, 1993. MR 1196690 (94e:58023)
  • [3] C. Conley, Isolated invariant sets and Morse index, CBMS Regional Conf. Ser. in Math., vol. 38, Amer. Math. Soc., Providence, RI, 1978. MR 511133 (80c:58009)
  • [4] C. Conley and E. Zehnder, The Birkhoff-Lewis fixed point theorem and a conjecture of V. I. Arnold, Invent. Math. 73 (1983), 33-49. MR 707347 (85e:58044)
  • [5] A. Floer, A relative index for the symplectic action, Comm. Pure Appl. Math. 41 (1988), 393-407. MR 933228 (89f:58055)
  • [6] -, Cuplength estimates on Lagrangian intersections, Comm. Pure Appl. Math. 42 (1989), 335-356. MR 990135 (90g:58034)
  • [7] -, An instanton invariant for 3-manifolds, Comm. Math. Phys. 118 (1988), 215-240. MR 956166 (89k:57028)
  • [8] -, Morse theory for Lagrangian intersection theory, J. Differential Geom. 18 (1988), 513-517. MR 965228 (90f:58058)
  • [9] -, Symplectic fixed points and holomorphic spheres, Comm. Math. Phys. 120 (1989), 576-611. MR 987770 (90e:58047)
  • [10] -, The unregularised gradient flow of the symplectic action, Comm. Pure Appl. Math. 41 (1988), 775-813. MR 948771 (89g:58065)
  • [11] -, Witten's complex and infinite dimensional Morse theory, J. Differential Geom. 30 (1989), 207-221. MR 1001276 (90d:58029)
  • [12] J. Franks, Morse-Smale flows and homotopy theory, Topology 18 (1979), 199-215. MR 546790 (80k:58063)
  • [13] M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), 307-347. MR 809718 (87j:53053)
  • [14] J. Milnor, Lectures on the h-cobordism theorem, Princeton Univ. Press, Princeton, NJ, 1965. MR 0190942 (32:8352)
  • [15] -, Morse theory, Ann. of Math. Stud., vol. 51, Princeton Univ. Press, Princeton, NJ, 1963.
  • [16] S. Smale, Differentiable dynamical systems, Bull. Amer. Math. Soc. 73 (1967), 747-817. MR 0228014 (37:3598)
  • [17] -, On gradient dynamical systems, Ann. of Math. 74 (1961), 199-206. MR 0133139 (24:A2973)
  • [18] R. Thom, Sur une partition en cellules associés à une fonction sur une variété, C. R. Acad. Sci. Paris Sér. I Math. 228 (1949), 973-975. MR 0029160 (10:558b)
  • [19] E. Witten, Supersymmetry and Morse theory, J. Differential Geom. 17 (1982), 661-692. MR 683171 (84b:58111)

Review Information:

Reviewer: Helmut Hofer
Journal: Bull. Amer. Math. Soc. 32 (1995), 330-334
DOI: https://doi.org/10.1090/S0273-0979-1995-00591-4
American Mathematical Society